Alert archive / Illinois / Special Weather Statements in 2014

Special Weather Statement, NWS Quad Cities, IA

August 1, 2014Henderson County, Illinois

NWS Quad Cities, IA issued this special weather statement at Aug 1, 2014, 8:01 PM CDT for Henderson County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 8:01 PM CDT (01:01 UTC)
Expired
Aug 1, 2014, 9:00 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA

County Henderson County, IL

The radar

The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS83 KDVN 020101
SPSDVN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI AUG 1 2014

IAZ089-099-ILZ025-034-035-020200-
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
801 PM CDT FRI AUG 1 2014

...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL SOUTHEAST OF 
BURLINGTON... 

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF NEARLY STATIONARY THUNDERSTORMS WITH HEAVY RAINFALL 
EXTENDING FROM LOMAX ILLINOIS TO BURLINGTON IOWA. RADAR ESTIMATES 
INDICATE AS MUCH AS 2 INCHES OF RAIN HAS FALLEN JUST NORTHWEST OF 
LOMAX IN THE PAST HOUR. 

ADDITIONAL HEAVY RAIN...ALONG WITH GUSTY WINDS AND SMALL HAIL WILL 
CONTINUE TO AFFECT THE AREA FROM BURLINGTON...THROUGH LOMAX TO NEAR 
LA HARPE AS THE STORMS MOVE SOUTH TO SOUTHEAST AT 5 MPH. 

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4079 9090 4069 9080 4053 9082 4058 9116
      4084 9117

$$

SHEETS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:01 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 1, 7:01 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 PM CDT FRI AUG 1 2014

.SYNOPSIS...
ISSUED AT 309 PM CDT FRI AUG 1 2014

12Z UA ANALYSIS HAS SEVERAL WEAK TROFS FROM THE OHIO VALLEY BACK
INTO THE UPPER MIDWEST. A SLIGHTLY HIGHER POOL OF MOISTURE WAS NOTED
AT 850MB ACROSS IOWA AND SOUTHERN MINNESOTA. SATELLITE/RADAR TRENDS
THROUGH MID AFTERNOON SHOW CONVECTION ACROSS THE AREA WITH THE MORE
WIDESPREAD CONVECTION FROM CENTRAL INTO EASTERN ILLINOIS.

18Z SFC ANALYSIS HAS HIGH PRESSURE OVER THE AREA WITH VERY SUBTLE
TROFS FROM NORTHEAST ILLINOIS BACK INTO MINNESOTA. DEW POINTS WERE
IN THE 60S FROM THE LOWER MISSISSIPPI VALLEY TO JUST SOUTH OF THE
GREAT LAKES WITH 50S ACROSS THE WESTERN PLAINS AND UPPER MIDWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 309 PM CDT FRI AUG 1 2014

SATELLITE TRENDS WOULD SUPPORT ISOLATED TO LOW END SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THE PEAK HEATING OF LATE AFTERNOON.

BY EARLY EVENING AND THROUGH SUNSET THE OVERALL FORCING WEAKENS
AGAIN SO CONVECTION WILL BECOME MORE ISOLATED IN NATURE WITH ANY
LINGERING SHOWERS AND STORMS ENDING SHORTLY AFTER SUNSET.

FROM LATE EVENING THROUGH SUNRISE SATURDAY DRY CONDITIONS ARE
EXPECTED. THE LIGHT WINDS OVERNIGHT MAY ALLOW SOME PATCHY FOG TO
DEVELOP WITH RIVER VALLEYS AND LOW LYING AREAS BEING THE MOST
FAVORED.

SATURDAY WILL START OUT DRY ACROSS THE AREA WITH DIURNAL CLOUDS
DEVELOPING BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON.
ANOTHER WEAK DISTURBANCE ALOFT WILL MOVE THROUGH THE AREA WHICH
SHOULD INITIATE DIURNAL CONVECTION STARTING AROUND MID DAY AND
CONTINUING THROUGH SUNSET. DUE TO THE WEAK FORCING...ANY SHOWERS OR
STORMS WOULD BE ISOLATED TO LOW END SCATTERED IN NATURE AND WOULD BE
MOST NUMEROUS FROM MID AFTERNOON THROUGH SUNSET.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 309 PM CDT FRI AUG 1 2014

CONTINUED GENERALLY BELOW NORMAL TEMPERATURES AND LIKELY HOOD OF
SIGNIFICANT RAINS MIDDLE OF NEXT WEEK.

OVERVIEW...INITIALIZATION AND VERIFICATION GOOD WITH NORMAL MINOR UPPER
LEVEL KINEMATIC VARIANCES AND MOST SOLUTIONS SLIGHTLY TOO MOIST IN
BL RESULTING IS SLIGHTLY TOO HIGH GUIDANCE POPS INTO MIDDLE OF NEXT
WEEK. PERSISTENCE SUPPORT HIGHS AND LOWS A FEW DEGREES NEAR GUIDANCE
BLEND THROUGH MONDAY. RUN TO RUN VARIANCES SUPPORTS A 70/30 MIX OF
HI-RES ECMWF/GEM-NH TO GFS AS GFS TOO FAR SOUTH WITH SYSTEM NEXT WEEK.
NORTHWEST FLOW TO ALMOST GUARANTEE HIGHS TO STAY BELOW 90 DEGREES
NEXT 7 DAYS AS OUR COOL SUMMER CONTINUES WITH UNSEASONABLY COOL HIGHS
POSSIBLE WED/THU.

SATURDAY NIGHT THROUGH MONDAY...CONTINUED NORTHWEST FLOW WITH WEAK UPPER
DISTURBANCES AHEAD OF NEXT WAVE NEXT WEEK. TEMPERATURES SLIGHTLY BELOW
NORMAL THROUGH SUNDAY WITH THEN NEAR NORMAL TEMPERATURES SUNDAY AND
MONDAY. LOW POPS...MOSTLY LATE PM...TO GRADUALLY INCREASE SUNDAY AND
MONDAY WITH SLIGHTLY INCREASED FORCING AND DEWPOINTS INTO LOWER 60S.
LIMITED INSTABILITY AOB 1500 J/KG AND FREEZING LEVELS AOA 11K AGL SUGGEST
LITTLE OR NO RISK OF SEVERE STORMS WITH LOCALLY LIGHT TO MODERATE RAINFALL
TOTALS. PATCHY LATE SUMMER MORNING FOG MAY BE POSSIBLE WITH LIGHT WINDS
AND HAZY SKIES OVER SEVERAL DAY PERIOD SUGGESTS ISOLATED AIR QUALITY
ISSUES CONDITIONS MAY BE POSSIBLE.

TUESDAY THROUGH THURSDAY...NORTHWEST FLOW WAVE TO RESULT IN BACKDOOR
COOL FRONT AND FLOW OFF LAKE MICHIGAN AND SURFACE WAVE TO BRING WIDESPREAD
RAINS WITH 1 TO OVER 2 INCHES POSSIBLE WITH RAIN AND EMBEDDED THUNDER
SUGGESTED DUE TO STRONG EVAPORATIVE COOLING. NEAR RECORD TO RECORD COOL
LAKE MICHIGAN WATER TEMPERATURES SUPPORTS RISK OF HIGHS WED/THU TOO
HIGH BY 5 TO 8+ DEGREES WITH NEAR RECORD COOL HIGHS ONCE AGAIN POSSIBLE
IF TRENDS CONTINUE FOR LATER SHIFTS...THIS MEANS HIGHS IN THE UPPER
60S TO LOWER 70S NOT OUT OF THE QUESTION AND THIS RISK WILL BE BETTER
CLARIFIED IN THE NEXT 24 TO 36 HOURS. LOW RISK OF SEVERE STORMS CONTINUE
AS AREA SHOULD BE ON THE COOL SIDE OF FRONTAL BOUNDARY. LOWS IN THE
UPPER 50S TO LOWER 60S ARE SUGGESTED.

FRIDAY...NEARBY FRONTAL BOUNDARY SUPPORTS CONTINUED CHANCE POPS WITH
LOW CONFIDENCE ON POPS AND TEMPERATURES. TRENDS SUGGEST COOL EASTERLY
WINDS WITH SOME RISK OF MORE SHOWERS AND POSSIBLE STORMS FROM OVERRUNNING.
HIGH TEMPERATURES ONCE AGAIN MAY BE A BIT TOO HIGH IF EAST WINDS DO
OCCUR OFF LAKE MICHIGAN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 701 PM CDT FRI AUG 1 2014

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION WILL
DISSIPATE AFTER SUNSET. THESE ARE MOST LIKELY TO AFFECT THE MLI
AND BRL TERMINALS BEFORE 03Z. THROUGH THE REST OF THE NIGHT...HIGH
PRESSURE OVERHEAD WILL PROVIDE NEARLY CALM WINDS AND MOSTLY CLEAR
SKIES. THIS MAY LEAD TO PATCHY GROUND FOG...WHICH HAS BEEN
INCLUDED AS MVFR VISIBILITIES TOWARD SUNRISE. SATURDAY SHOULD SEE
MAINLY VFR CONDITIONS WITH CONTINUED LIGHT WINDS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...SHEETS
Hazardous weather outlook, Aug 1, 4:14 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 AM CDT FRI AUG 1 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
414 AM CDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE
HAIL UP TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY MONDAY THROUGH THURSDAY
WITH THE BEST CHANCES LATE WEDNESDAY INTO THURSDAY. LIGHTNING WILL
BE THE MAIN THREAT WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

12/WOLF

In the hours before

Local storm report, Aug 1, 6:49 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             4 SSE DAVENPORT         41.50N 90.57W
08/01/2014  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            2 TO 3 MINUTES OF HAIL UP TO THE SIZE OF QUARTERS.

&&

DC
Local storm report, Aug 1, 6:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             4 SSE EAST MOLINE       41.46N 90.39W
08/01/2014  M0.25 INCH       HENRY              IL   TRAINED SPOTTER

            PEA SIZED HAIL

&&

DC
Local storm report, Aug 1, 6:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             ROCK ISLAND             41.48N 90.58W
08/01/2014  M0.25 INCH       ROCK ISLAND        IL   BROADCAST MEDIA

            BROADCAAST MEDIA REPORTS PEA SIZED HAIL MIXING WITH RAIN
            IN ROCK ISLAND.

&&

DC
Special weather statement, Aug 1, 7:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT FRI AUG 1 2014

IAZ066-068-ILZ009-015-016-020115-
SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
714 PM CDT FRI AUG 1 2014

...RAPIDLY DEVELOPING THUNDERSTORMS AFFECTING THE QUAD CITIES THIS
EVENING...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS RAPIDLY DEVELOPING ALONG THE MISSISSIPPI
RIVER MAINLY EAST AND SOUTH THE QUAD CITIES. THESE STORMS MAY
BRIEFLY PRODUCE SMALL HAIL...VERY HEAVY DOWNPOURS AND WIND GUSTS UP
TO 30 MPH AS THEY AFFECT THE QUAD CITIES 7 AND 8 PM.

HEAVY RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING. THESE
STORMS WILL PRODUCE DEADLY LIGHTNING. IF YOU HEAR THUNDER...MOVE
IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED.
&&

LAT...LON 4176 9021 4134 9025 4134 9074 4176 9074

SHEETS
Local storm report, Aug 1, 7:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             PORT BYRON              41.62N 90.32W
08/01/2014  M0.25 INCH       ROCK ISLAND        IL   PUBLIC

            HAIL BEGAIN AT 710 PM AND STOPPED AT 725 PM. REPORT
            RECEIVED VIA TWITTER

0750 PM     HAIL             SE BURLINGTON           40.81N 91.12W
08/01/2014  M0.25 INCH       DES MOINES         IA   PUBLIC

            RELAYED BY BROADCAST MEDIA

&&

DC
Special weather statement, Aug 1, 8:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI AUG 1 2014

IAZ089-099-ILZ025-034-035-020200-
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
801 PM CDT FRI AUG 1 2014

...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL SOUTHEAST OF
BURLINGTON...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF NEARLY STATIONARY THUNDERSTORMS WITH HEAVY RAINFALL
EXTENDING FROM LOMAX ILLINOIS TO BURLINGTON IOWA. RADAR ESTIMATES
INDICATE AS MUCH AS 2 INCHES OF RAIN HAS FALLEN JUST NORTHWEST OF
LOMAX IN THE PAST HOUR.

ADDITIONAL HEAVY RAIN...ALONG WITH GUSTY WINDS AND SMALL HAIL WILL
CONTINUE TO AFFECT THE AREA FROM BURLINGTON...THROUGH LOMAX TO NEAR
LA HARPE AS THE STORMS MOVE SOUTH TO SOUTHEAST AT 5 MPH.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4079 9090 4069 9080 4053 9082 4058 9116
      4084 9117

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:14 PM CDTSpecial Weather StatementDVNScott61 min
Aug 1, 8:51 PM CDTSpecial Weather StatementDVNHancock54 min

Nearby

Special Weather Statements in Illinois, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.